Thunderstorm Wind, Worth
- When
- July 13, 5:00 PM CST
- Where
- Worth County, Grant City
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.483, -94.417
Large tree limbs down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Jul 13, 2:35 PM CST, 2 hours 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 335 PM CDT THU JUL 13 2006 .DISCUSSION... FORECAST CONCERNS ARE SEVERE AND HEAVY RAIN THREAT FOR TONIGHT. SEVERE THREAT WILL BE MOLDED AFTER THE SEVERE THUNDERSTORM WATCH WHICH IS BEING ISSUED. THE ONGOING CONVECTION IS QUICKLY EVOLVING INTO AN MCS WITH THE LIKELIHOOD OF IT RUNNING SOUTHEAST AND FOLLOWING A WEAK SURFACE TROUGH WHICH RUNS FROM THE NORTHWEST CORNER OF MO THROUGH CENTRAL MO. DEEPENING UPPER LEVEL TROUGH WITH CORRESPONDING NORTHWEST FLOW ALOFT WILL ALLOW STRONG MID LEVEL WINDS TO NOSE INTO THE CWA TONIGHT. THIS WILL AID IN A FORWARD PROPAGATING MCS WITH INDIVIDUAL BOW ECHO SEGMENTS PRODUCING SWATHES OF DAMAGING WINDS. LOW LEVEL MOISTURE HAS POOLED ALONG AND NORTH OF THIS BOUNDARY SO HEAVY RAIN IS AN ADDED THREAT FOR TONIGHT GIVEN THE HIGH PRECIPITABLE WATER VALUES IN EXCESS OF 2 INCHES. ACTIVITY SHOULD EXIT THE SOUTHEASTERN CWA BEFORE 12Z FRIDAY. EXPECT LOWS TO DROP INTO THE LOWER 70S MOST AREAS. FRIDAY STARTS THE GRADUAL PROGRESSION OF BUILDING THE LARGE UPPER HIGH EASTWARD ACROSS THE CENTRAL PLAINS AND INTO THE LOWER MO VALLEY. HOWEVER...INITIALLY THE HOT AIR WILL BE FUNNELED NORTHEAST THROUGH KS/NE/IA/NW MO AS 850MB TEMPERATURES REMAIN LITTLE CHANGED ON FRIDAY. MJ FOR THE LAST HALF OF THE WEEKEND AND THROUGH THE MIDDLE OF NEXT WEEK WE WILL SEE LITTLE RELIEF FROM HOT AND HUMID TEMPERATURES. MID RANGE MODELS CONTINUE TO AGREE IN GENERAL THAT THE STRENGTHENING WEST CONUS RIDGE WILL FLATTEN AND SPREAD EAST ACROSS THE CENTRAL PLAINS. UNDER THE RIDGE A SOUTHERLY FLOW WILL PREVAIL. 850MB TEMPERATURES ARE PROGGED TO RANGE THROUGH THE LOWER TO MID 20S FOR THE UPCOMING WEEKEND AND THROUGH NEXT WEEK. THE GULF LOOKS TO REMAIN WIDE OPEN FOR NEXT WEEK...IMPLYING THAT SURFACE DEW POINTS WILL STAY IN THE UPPER HALF OF THE 60S AND LOWER 70S. AVOIDED PUTTING TRIPLE DIGIT NUMBERS IN THE FORECAST BASED ON A FEW MITIGATING FACTORS. WINDS AT THE SURFACE AND JUST ABOVE WILL PREVAIL FROM THE SOUTH AND/OR SOUTHWEST AND BE LADEN WITH PLENTY OF GULF MOISTURE. COMBINE THIS WITH THE OBSERVATION THAT WE ARE STILL FAIRLY GREEN FOR MID JULY...AND TRIPLE DIGIT TEMPERATURES COULD BE DIFFICULT TO REACH. HEAT INDICES ARE A DIFFERENT STORY THOUGH. LOOK FOR INDICES SUNDAY AND MONDAY AFTERNOON TO RANGE AROUND 105 DEGREES FOR SEVERAL HOURS. IF THIS FORECAST HOLDS THROUGH THE WEEKEND WE WILL SEE OUR FIRST HEAT ADVISORIES OF THE SUMMER SEASON ISSUED. BY TUESDAY WE SHOULD SEE A SLIGHT REPRIEVE FROM THE HEAT AS A WEAK SURFACE HIGH SLIDES THROUGH THE GREAT LAKES INTO THE NORTHEAST CONUS. INDICATIONS ARE THAT THIS COULD SHAVE A COUPLE OF DEGREES OFF OUR AFTERNOON HIGHS FOR TUESDAY THROUGH THURSDAY. IT SHOULD BE JUST ENOUGH TO KEEP US OUT OF THE ADVISORY CRITERIA RANGE. THIS WILL NEED CLOSE MONITORING THOUGH AS THREE DAYS OF HEAT ADVISORY CRITERIA WOULD WARRANT AN EXCESSIVE HEAR WARNING. CUTTER .PREV DISCUSSION... 1135 AM... BUMPED UP MAX TEMPERATURES OVER NORTHEAST MO AS TEMPERATURES HAVE CLIMBED FASTER/HIGHER THAN EARLIER FORECAST. HAVE ALSO INCLUDED A CHANCE FOR LATE AFTERNOON THUNDERSTORMS FOR THE NORTHWEST CORNER OF MO. WILL ALSO BE BUMPING POPS UP FOR TONIGHT ACROSS THE ENTIRE CWA AS MODELS SHOWING RUN-TO-RUN CONSISTENCY IN DEVELOPING AN MCS WHICH WILL AFFECT MOST IF NOT ALL OF THE CWA. HIGH PRECIPITABLE WATER VALUES ALSO POINT TOWARDS HEAVY RAINFALL. HAVE NOT RAISED POPS IN THE FORECAST YET AS COLLABORATION PROCESS IS NOT COMPLETE. MJ && .PREV DISCUSSION... 335 AM... FLOW PATTERN ACROSS THE CONUS THIS MORNING IS CHARACTERIZED BY BROAD E-W RIDGING OVER THE SRN THIRD OF THE COUNTRY...AND A SEASONABLY STRONG JET PUNCHING INTO THE PACIFIC NW. A PIECE OF THE MIDLEVEL RIDGE HAS NOSED ITS WAY INTO THE CNTRL AND NRN PLAINS...HOWEVER THIS FEATURE WILL ABRUPTLY BE KNOCKED DOWN IN THE NEXT 24 TO 36 HOURS. IN THE MEANTIME...WEAK ISENTROPIC LIFT IN THE 305-310K LAYER HAS SUPPORTED A FEW ISOLATED THUNDERSTORMS OVERNIGHT...HOWEVER WITH THE AXIS OF THE 8H LLJ AND BEST THETA-E ADVECTION REMAINING OVER CNTRL KANSAS...THIS ACTIVITY APPEARS DIED A QUICK DEATH. BOTH THE GFS AND NMM-WRF INDICATE A SLIGHT EASTWARD SHIFT TO THE LLJ AXIS DURING THE EARLY MORNING HOURS...AND WITH RESIDUAL MIDLEVEL MOISTURE (PER WV IMAGERY AND MODEL FORECAST SOUNDINGS)...CANNOT RULE OUT ADDITIONAL DEVELOPMENT OF AN ISOLATED SHOWER OVER NW OR NORTH CENTRAL MISSOURI. OVERALL CONFIDENCE AND POSSIBLE COVERAGE PRECLUDES ANYTHING MORE THAN SLIGHT CHANCE POPS. FOCUS THIS AFTERNOON TURNS TO INCREASINGLY HOT TEMPERATURES AND THE POSSIBILITY OF THUNDERSTORM DEVELOPMENT. 8H TEMPERATURES RISING TO THE +20C TO +22C RANGE WILL SUPPORT HIGHS RANGING FROM NEAR 90 IN NORTHEAST MISSOURI...TO THE MID 90S IN ERN KANSAS AND WRN MISSOURI. WITH SURFACE DEWPOINTS IN THE LOWER 70S AND DEEP 16 G/KG MIXING RATIOS...CANNOT RULE OUT ISOLATED THUNDERSTORM DEVELOPMENT...PARTICULARLY ALONG THE REMNANTS OF A WEAK SURFACE FRONT ACROSS NRN MISSOURI. ITS DIFFICULT TO PICK OUT ANY TYPE OF UPPER SUPPORT ON WV IMAGERY THIS MORNING...BUT BOTH THE GFS AND NMM-WRF INDICATE SOME SORT WAVE FEATURE APPROACHING FROM SRN IOWA BY THE LATE AFTERNOON HOURS. FEEL CAPPING SHOULD BE JUST STRONG ENOUGH TO PREVENT WIDESPREAD THUNDERSTORMS...SO LEFT AS SILENT POPS FOR NOW. THE PREVIOUSLY MENTIONED PACIFIC NW JET ENERGY WILL ELONGATE AND SPLIT AS IT CROSSES THE NRN ROCKIES LATE THIS AFTERNOON AND EVENING. PRIMARY WAVE ENERGY WILL REMAIN IN SRN CANADA...HOWEVER JET NOSE PUSHING TO THE EAST SIDE OF THE RIDGE AXIS WILL FORCE A NOTABLE WAVE SOUTHEAST TOWARDS THE LOWER MISSOURI RIVER VALLEY LATE TONIGHT. CONVECTIVE INITIATION WILL OCCUR OVER THE ERN DAKOTAS AND NEBRASKA BY EARLY EVENING. PREFER THE GFS TIMING REGARDING CONVECTIVE SYSTEM DEVELOPMENT AND FORWARD PROGRESSION. FEEL THE NAM SOLUTION MOVES THE SYSTEM TOO FAST TO THE SOUTHEAST...AND MORE LIKELY WOULD BE TIED CLOSER TO THE 8H LLJ DEVELOPMENT BEFORE THE MCS BECOMES MATURE AND ACHIEVES SIGNIFICANT FORWARD PROPAGATION. AT THIS TIME...WIDESPREAD SEVERE WEATHER IS NOT EXPECTED WITH THIS SYSTEM...HOWEVER ELEVATED CAPES OF 1000-1500 J/KG AND FORECAST WINDS TO 50KT AS LOW AS 9K FT AGL MAY SUPPORT THE TRANSPORT OF A FEW HIGHER WIND GUSTS TO THE SURFACE. INTO THE WEEKEND...RIDGING BUILDS EVEN STRONGER OVER THE CNTRL ROCKIES...AND BEGINS TO SPREAD EAST INTO THE PLAINS BY THE END OF THE WEEKEND. MID TO UPPER 90S ARE ALREADY ADVERTISED IN THE FORECAST PACKAGE...HOWEVER 5H HEIGHTS NEAR 595DM AND 8H TEMPERATURES APPROACHING OR EXCEEDING +25C MAY PUSH THE MERCURY ABOVE 100 DEGREES EARLY NEXT WEEK. LEFT THE EXTENDED AS IS FOR THE TIME BEING...BUT WILL HIGHLIGHT VERY HOT AND HUMID CONDITIONS IN THE HAZARDOUS WEATHER OUTLOOK. 21 && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. WFO EAX
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 104 PM CDT THU JUL 13 2006 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-141815- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 104 PM CDT THU JUL 13 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS WILL EXIT THE FAR NORTHEAST SECTION OF THE FORECAST AREA EARLY THIS AFTERNOON. NO SEVERE WEATHER IS EXPECTED WITH THESE STORMS ALTHOUGH LOCALLY HEAVY RAIN AND GUSTY WINDS ARE LIKELY. LATE THIS AFTERNOON OR EARLY EVENING SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO ROLL SOUTHEAST INTO FAR NORTHWEST MISSOURI. THESE STORMS ARE EXPECTED TO EVOLVE INTO A COMPLEX OF THUNDERSTORMS WHICH WILL LIKELY TRACK SOUTHEAST ACROSS THE ENTIRE FORECAST AREA TONIGHT. GIVEN THE HIGH AMOUNTS OF MOISTURE NOW IN PLACE WITH AN AIRMASS WHICH WILL BECOME VERY UNSTABLE BY LATE AFTERNOON AND INCREASING AMOUNTS OF LOW/MID LEVEL SHEAR...SEVERE THUNDERSTORMS WILL BE POSSIBLE LATE THIS AFTERNOON AND EVENING NORTH OF A PAOLA KANSAS TO MOBERLY LINE. THE PRIMARY SEVERE THREAT WILL BE FROM DAMAGING WINDS. VERY HEAVY RAINFALL IS ALSO LIKELY BUT WIDESPREAD FLOODING IS NOT FORECAST AS THE COMPLEX OF STORMS SHOULD BE PROGRESSIVE. DUE TO THE HIGH FREEZING LEVEL THE THREAT FOR LARGE HAIL WILL BE MINIMIZED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY HOT AND HUMID CONDITIONS ARE EXPECTED THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK WITH AFTERNOON TEMPERATURES REACHING THE MID TO UPPER 90S...AND HEAT INDICES RANGING FROM THE UPPER 90S TO 105. PROLONGED EXPOSURE TO EXCESSIVE HEAT CAN BE EXTREMELY DANGEROUS...PARTICULARLY TO THE ELDERLY...YOUNG CHILDREN...AND PETS. PRECAUTIONS SHOULD BE TAKEN TO LIMIT TIME OUTDOORS DURING THE AFTERNOON HOURS...AND TO REMAIN WELL HYDRATED WHEN DOING SO. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY THIS EVENING AND TONIGHT. MJ
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 437 PM CDT THU JUL 13 2006 MOZ033-040-132215- HOWARD-RANDOLPH- 437 PM CDT THU JUL 13 2006 ...SIGNIFICANT WEATHER ALERT FOR EASTERN RANDOLPH AND NORTHEASTERN HOWARD COUNTIES UNTIL 515 PM CDT... AT 422 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR HIGBEE...OR 11 MILES NORTHEAST OF FAYETTE... MOVING NORTHEAST AT 10 MPH. THIS STORM WILL BE NEAR... 7 MILES NORTHWEST OF CLARK BY 455 PM CDT. MOBERLY AND 9 MILES SOUTH OF CAIRO BY 515 PM CDT. THE TOWN OF RENICK IS ALSO IN THE PATH OF THIS STORM. PENNY SIZE HAIL AND VERY HEAVY RAINFALL ARE EXPECTED WITH THIS STORM. MJ
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 540 PM CDT THU JUL 13 2006 MOZ006-007-132345- MERCER-PUTNAM- 540 PM CDT THU JUL 13 2006 ...SIGNIFICANT WEATHER ALERT FOR NORTHEASTERN MERCER AND WESTERN PUTNAM COUNTIES UNTIL 645 PM CDT... AT 531 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES WEST OF UNIONVILLE TO MERCER. THESE STORMS WERE NEARLY STATIONARY AND WILL AFFECT AREAS FROM MERCER TO POWERSVILLE AND LUCERNE. REPORTS HAVE COME IN ABOUT TORRENTIAL RAINFALL...PENNY SIZE HAIL...AND WINDS AROUND 40 MPH WITH THESE STORMS. CUTTER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 547 PM CDT THU JUL 13 2006 MOZ025-032-033-132345- CHARITON-MACON-RANDOLPH- 547 PM CDT THU JUL 13 2006 ...SIGNIFICANT WEATHER ALERT FOR NORTHEASTERN CHARITON...RANDOLPH AND SOUTHERN MACON COUNTIES UNTIL 645 PM CDT... AT 546 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A GROUP OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES SOUTH OF CALLAO TO MOBERLY...OR ALONG A LINE EXTENDING FROM 14 MILES NORTHEAST OF SALISBURY TO MOBERLY...MOVING NORTHEAST AT 10 MPH. THESE STORMS WILL BE NEAR... CAIRO BY 610 PM CDT. CALLAO BY 640 PM CDT. BEVIER AND MACON BY 645 PM CDT. THE TOWNS OF RENICK...THOMAS HILL RES AND JACKSONVILLE ARE ALSO IN THE PATH OF THESE STORMS. TORRENTIAL RAIN...PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS. CUTTER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 559 PM CDT THU JUL 13 2006 KSZ102-MOZ002-011>013-132345- ANDREW-DE KALB-DONIPHAN-HOLT-NODAWAY- 559 PM CDT THU JUL 13 2006 ...SIGNIFICANT WEATHER ALERT FOR ANDREW...NORTHERN DONIPHAN... NORTHWESTERN DEKALB...SOUTHERN HOLT AND SOUTHERN NODAWAY COUNTIES UNTIL 645 PM CDT... AT 556 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTH OF MARYVILLE TO MOUND CITY TO 7 MILES NORTH OF IOWA SAC AND FOX RESERVAT...OR ALONG A LINE EXTENDING FROM 6 MILES SOUTH OF MARYVILLE TO MOUND CITY TO 9 MILES SOUTHWEST OF MOUND CITY...MOVING SOUTHEAST AT 30 MPH. THESE STORMS WILL BE NEAR... WHITE CLOUD...OREGON...FOREST CITY AND FILLMORE BY 615 PM CDT. HIGHLAND BY 630 PM CDT. SAVANNAH AND AMAZONIA BY 635 PM CDT. DENTON BY 640 PM CDT. COUNTRY CLUB...UNION STAR AND TROY BY 645 PM CDT. THE TOWNS OF BIG LAKE...BIGELOW...ARKOE...FORTESCUE...BARNARD... GUILFORD...BOLCKOW...ROSENDALE...REA AND WHITESVILLE ARE ALSO IN THE PATH OF THESE STORMS. WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS. MJ
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
600 PM CDT THU JUL 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0515 PM TSTM WND DMG 6 NE BURLINGTON JUNCTION40.51N 94.99W
07/13/2006 NODAWAY MO EMERGENCY MNGR
EM OFFICE REPORTED POWER POLES DOWN NEAR HWY JJ EAST OF
HOPKINS.
&&
DUXThe Des Moines radar (KDMX), 150 km away, was scanning. The volume nearest the first event began at 23:00 UTC.
1 thunderstorm wind. Local standard time, as filed.
Large tree limbs down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2006Every state in 2006This day in weather historyWarnings in Missouri, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5527164.